The Lupus Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
647 Posts
Discussion Starter · #1 ·
:eek:verhere:Hi all!

:help: I would really like to hear from anyone who has taken Rituxan and has antibodies (has contracted) for Hepatitis B or Hepatitis C.

There are some pretty frightening reports of reactivation of the Hepatitis virus while taking Rituxan. I had Hepatitis B as a teenager, and still have not forgoten how terribly sick I was. I can't even imagine having to go through that experience again with active SLE! :wow:

I have never had a remission of my lupus symptoms that lasted more than 14 days. I'm losing my ability to live independantly, and have been fighting bouts of vasculitis, cognitive disfunction, tremors, and pain.

It is assumed that my memory and cognitive ablilties are a result of the vasculitis, but nothing conclusive has ever been found. I am now using a cane, and can not even walk one block with the dog most days.

I want my life back! :mad: I am too young (44) to be looking at assisted living. If the Rituxan can help out with my mental functioning and ability to get around, it would be worth alot of risk to me.

Anything that you can share with me would be most appreciated. Be Well Tracy
 

·
Registered
Joined
·
3,854 Posts
For something so specialised, you really do need to talk to your rheumie about it. I imagine it would all come down to the how often hepatitis is triggered and whether or not it is worth taking the risk.

good luck with the rituxan, it has helped my cognitions a lot but not much else on the neuro front - I have npsle.

cheers

raglet
 

·
Registered
Joined
·
931 Posts
Hey there,

I don't know much about rituxan and hep b re-activation. However, when I had rituxan I was checked for hep b antibodies as I was told if I've had hep b in the past rituxan could lead to it being reactivated much more aggressively. I did try to find some information on this online for you; here is a link to a letter from Roche (the company that makes rituxan) talking about hepb re-activation risks and rituxan:

http://napra.ca/pdfs/advisories/rituxan_2_hpc_e.pdf

The information there does sound pretty grim indeed; but I also found some studies that talk about giving patients with known previous hepb infections a med called lamivudine before their rituxan infusions as a prophylaxis against hepb reactivation. Here are the links:

http://cat.inist.fr/?aModele=afficheN&cpsidt=14125200

http://www3.interscience.wiley.com/journal/88014066/abstract?CRETRY=1&SRETRY=0

http://www.ingentaconnect.com/content/klu/277/2008/00000087/00000006/00000454?crawler=true

http://www.springerlink.com/content/r05765383688m722/

You do need to talk to your rheumy about this and discuss the pros and cons of everything with him, but maybe you could ask about this lamivudine too and if it could indeed help you get rituxan safely or not...

You're right... You are way too young to be looking at assisted living and what is happening to you is unfair at best and must be incredibly infuriating and frustrating for you.... :( All I can say is that I hope you are able to find the treatment that will help stop the continuous onslaught of the disease for you....

Sending loads of strengthening hugs your way and hope you feel better very soon :grouphug2: :grhug:

:flowery:

Zoi
 

·
Registered
Joined
·
647 Posts
Discussion Starter · #4 ·
rhuemy called back

Thanks to both of you for your ongoing support and all the effort you put into this board.

((((Zoi))) Wow! I must have been really tired last night, because I didn't find any of these! At least there is a possible solution. Thank you very much for the research - it's most appreciated!

Rheumy called his very own self (I didn't know they knew how to use that telephone thing on their desk :lol: :lol: :lol:) just now, and seemed in a little bit of a dither. I knew something was afoot, him not just having his staff call me and all. Yesterday, his nurse had called me, and said I could just work that out with my new rhuemy. (I know, I didn't tell you guys yet that I am moving to Philadelphia (USA) oops )

:bump:Now doctor says he has already called a gastro doc for a consult, because he's worred about the methotrexate with the hepatitis. He said all the vasculitis could be a sign of re-infection with the hepatitis virus. He appeared to be completly stunned that I had a history with it.

I will certainly ask about the lamivudine when I speak with him tomorrow. I'm to go first thing tomorrow for blood draws that he's faxing over to the lab tonight.

Somehow, I'm not getting a warm fuzzy from him, knowing that he had forgotten this part of my medical history. :scare:

I hate it when my doctors prove that they are human, and not some spawn of the devil himself! Guess I will just have to forgive him. :rotfl:

I will keep you posted as soon as I hear anything further back on this. I can't be the only person who has ever considered this. :fingers:
:bunny:
Thanks gals! Be well, Tracy
 

·
Administrator
Joined
·
10,183 Posts
Hi Tracy,

Maybe someone on the Lymphoma or RA boards may have had some experience with Hepatitis and Rituxan.

Good luck with your move. No more accidents please.

Take care,
Lazylegs
 
1 - 5 of 5 Posts
Top